MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported she performed a blood glucose test at 5:41pm getting a result of 266 mg/dl; based on that result the complainant felt her blood glucose level was too high therefore she administered an additional 10 units of insulin above her hcp's recommendation.The complainant reported she felt, ".'a small stomachache' and drank water to feel better and within an hour , she 'felt' better." there was no report of any adverse incident as a result of administering of the extra the 10 units of insulin.During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert: - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control: - checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.- storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
Complainant called into customer care to express her concerns about her readings.
 
Additional Manufacturer Narrative
Complainant did not returned reported meter and test strips.Qa performed an investigation using qa test strips, meter and control solution.All qa retain testing fell within the 82-127 mg/dl control range.Dhr was complete and contained all relevant data indicating the product was put into finish goods met all specifications.
 
Additional Manufacturer Narrative
The alleged deficiency could not be confirmed.Although the reported results were found in the memory of the returned device, failure analysis of the returned product revealed that the novamax plus blood glucose monitoring device performed within specification.Although the complainant did not return the blood glucose test strips in question, qa retain test strips from the same lot were utilized to complete the investigation.Use of the consumer nova max plus device and the qa strips from the identified lot did not reveal any performance failure.Results obtained were within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications."complainant did not return reported meter and test strips".

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect street
waltham MA 02451
MDR Report Key7121849
Report Number3004193489-2017-00035
Device Sequence Number19064327
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue Number43435
Device Lot Number1020216014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer12/11/2017
12/11/2017
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date12/22/2017
01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1